Alert archive / Illinois / Flash Flood Warnings in 2023
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 20, 2023, 4:56 PM CDT for 4 counties in Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2023, 4:56 PM CDT (21:56 UTC)
- Expired
- Apr 20, 2023, 7:09 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:15 PM CDT | FLASH FLOOD | Mossville, IL | ROADWAYS FLOODED OVER NEAR RT 29 AND RT 6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WGUS53 KILX 202156
FFWILX
ILC057-143-179-203-210100-
/O.NEW.KILX.FF.W.0001.230420T2156Z-230421T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
456 PM CDT Thu Apr 20 2023
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southern Peoria County in central Illinois...
Northern Tazewell County in central Illinois...
Western Woodford County in central Illinois...
East Central Fulton County in west central Illinois...
* Until 800 PM CDT.
* At 455 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Peoria, Pekin, Canton, Eureka, East Peoria, Morton, Washington,
Bartonville, Chillicothe, Creve Coeur, West Peoria, Metamora,
Germantown Hills, Marquette Heights, Bellevue, Rome, Hanna City,
Washburn, Glasford and Goodfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4049 9015 4092 8948 4092 8947 4092 8927
4063 8928 4043 9007
FLASH FLOOD...RADAR INDICATED
$$
372 follow-up statements
607
WGUS73 KILX 202248
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
548 PM CDT Thu Apr 20 2023
ILC179-203-202258-
/O.CAN.KILX.FF.W.0001.000000T0000Z-230421T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tazewell IL-Woodford IL-
548 PM CDT Thu Apr 20 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN TAZEWELL AND
WESTERN WOODFORD COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4049 9015 4072 8977 4076 8964 4070 8956
4069 8959 4068 8960 4066 8962 4057 8974
4053 8987 4046 9010
$$
ILC057-143-210100-
/O.CON.KILX.FF.W.0001.000000T0000Z-230421T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Peoria IL-
548 PM CDT Thu Apr 20 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SOUTHERN PEORIA AND EAST CENTRAL FULTON COUNTIES...
At 547 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 2.5 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Peoria, Canton, Bartonville, West Peoria, Bellevue, Hanna City,
Glasford, St. David, Norwood, Kingston Mines, Dunfermline,
Mapleton, Bryant, Banner, Smithville and Peoria International
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4049 9015 4072 8977 4076 8964 4070 8956
4069 8959 4068 8960 4066 8962 4057 8974
4053 8987 4046 9010
FLASH FLOOD...RADAR INDICATED
$$
37475
WGUS73 KILX 210009
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
709 PM CDT Thu Apr 20 2023
ILC057-143-210019-
/O.CAN.KILX.FF.W.0001.000000T0000Z-230421T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton IL-Peoria IL-
709 PM CDT Thu Apr 20 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN PEORIA AND EAST
CENTRAL FULTON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4049 9015 4072 8977 4076 8964 4070 8956
4069 8959 4068 8960 4066 8962 4057 8974
4053 8987 4046 9010
$$
ShimonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 3:52 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 20, 3:52 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 352 PM CDT Thu Apr 20 2023 .SYNOPSIS... Issued at 351 PM CDT Thu Apr 20 2023 Line of severe storms has developed just ahead of a cold front and will move across the central Illinois this evening, with the threat of large hail, damaging winds, and possible tornadoes; mainly west of I-57. Storms should diminish as they get east of I-55. A secondary cold front then swings through Friday night, bringing much colder temperatures and the potential for widespread frost over the weekend. Dry and seasonable weather is anticipated into the middle of next week. && .SHORT TERM...(This evening through Friday) ISSUED AT 351 PM CDT Thu Apr 20 2023 Severe storms have developed ahead of the cold front that is forecast to move into and through the CWA this evening. Instability and shear supports strong storms with potential of large hail and damaging winds. Tornadoes are also possible with some of the cells across the northern parts of the CWA. These storms will move northeast as the line moves east. As the storms get further east, instability and shear diminishes, so storms should also diminish in intensity. Strong winds out ahead of these storms will also continue with gusts around 45 mph still common in the wind advisory area and will be allowed to expire at 5 pm. As the front moves to the east, showers and isolated storms will linger in the east and southeast, mainly east of I-57. Cooler temps will also move into the region. Overnight lows will be in the 50s...however highs tomorrow will only get into the 60s. && .LONG TERM...(Friday night through Thursday) ISSUED AT 351 PM CDT Thu Apr 20 2023 Showers will continue to linger in the east and southeast Friday night. However, dry weather is expected through the weekend and the first part of next week. Overnight lows will drop into the middle 30s for Sat night, but into the lower to around 30 for Sunday night. Widespread frost will be possible Sun night/Mon morning. Unsettled weather returns to the area for Tuesday through Thursday with chances of showers through the period. Cooler than normal temps are expected as well, with temps only reaching into the 60s and lows in the 40s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1247 PM CDT Thu Apr 20 2023 VFR conditions will prevail at all sites next 24hrs...even with storms expected later this afternoon into this evening. Broken cigs around 5kft will be common across all sites this afternoon, but then when storms are on-site, cigs around 3.5kft can be expected...with vis around 4sm as well. Conditions will likely be less during the t-storms, but brief. Have given each site a 2hr window when storms could be on station and also a VCTS to cover an hr after the TEMPO group. Once storms pass, showers will continue for an hour or two, followed by VCSH for the rest of the evening. Cigs will rise into the mid levels around 10kft for the evening and then broken cirrus expected during the overnight hours. This high cirrus will likely continue into the morning hours tomorrow. Winds will be southwest during the day for all sites, ahead of the front. Then behind the front become westerly and then northwesterly later tonight. Winds will be quite gusty, with gusts of up to 35kts, today but then taper after the line of storms and into this evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM CDT this afternoon for Ilz038-042>046- 051>057-061-062-066. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...Auten
Hazardous weather outlook, Apr 20, 4:06 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 406 PM CDT Thu Apr 20 2023 ILZ027>031-036>038-040>044-047>054-061-066-211200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Shelby-Effingham- 406 PM CDT Thu Apr 20 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Southwest winds will gust to around 30-35 mph this evening and then diminish after 5 pm. This could cause difficult travel for high profile vehicles. Thunderstorms are likely this evening. Some of the storms could be severe, with damaging wind gusts and large hail the primary hazards. A tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low temperatures will drop near freezing Sunday morning and Monday morning. This could damage sensitive unprotected outdoor vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening through 7-8 pm. ILZ045-046-055>057-062-063-067-068-071>073-211200- Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-Jasper- Crawford-Clay-Richland-Lawrence- 406 PM CDT Thu Apr 20 2023 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Southwest winds will gust 35-45 mph this evening but diminish after 5 pm. This could cause difficult travel for high profile vehicles. The gusty winds will also allow outdoor fire to spread quickly, so burning is discouraged. Thunderstorms are likely this evening. Some of the storms could be severe, with damaging wind gusts and hail the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are forecast on Friday. Severe weather is not expected. Low temperatures will drop near freezing Sunday morning and Monday morning. This could damage sensitive unprotected outdoor vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening after 8 pm. Auten
In the hours before
Local storm report, Apr 20, 4:01 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL CUBA 40.49N 90.19W
04/20/2023 M1.00 INCH FULTON IL EMERGENCY MNGR
QUARTER SIZE HAIL IN CUBA.
&&Local storm report, Apr 20, 4:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 3 S CUBA 40.45N 90.19W
04/20/2023 M1.25 INCH FULTON IL PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&
07Local storm report, Apr 20, 4:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL CANTON 40.56N 90.04W
04/20/2023 E0.70 INCH FULTON IL PUBLIC
FROM SOCIAL MEDIA.
&&
37Local storm report, Apr 20, 4:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL CANTON 40.56N 90.04W
04/20/2023 E1.00 INCH FULTON IL EMERGENCY MNGR
&&
37Local storm report, Apr 20, 4:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL EAST PEORIA 40.67N 89.58W
04/20/2023 M1.00 INCH TAZEWELL IL TRAINED SPOTTER
&&Local storm report, Apr 20, 4:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
453 PM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL PEORIA HEIGHTS 40.74N 89.57W
04/20/2023 E1.75 INCH PEORIA IL PUBLIC
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:49 AM CDT | Wind Advisory | ILX | Champaign, Christian, Coles, Cumberland, DeWitt, Douglas and 10 more | 15 hr |
| Apr 20, 2:19 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 26 min |
| Apr 20, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 32 min |
| Apr 20, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 29 min |
| Apr 20, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 37 min |
| Apr 20, 3:31 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 29 min |
| Apr 20, 3:34 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| Apr 20, 3:56 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 38 min |
| Apr 20, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 31 min |
| Apr 20, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 60 min |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell, Woodford | 32 min |
| Apr 20, 4:38 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 52 min |
| Apr 20, 4:49 PM CDT | Tornado Warning | ILX | Peoria, Tazewell, Woodford | 26 min |
| Apr 20, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 51 min |
| Apr 20, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 41 min |
| Apr 20, 5:52 PM CDT | Special Weather Statement | ILX | Christian | 23 min |
| Apr 20, 6:09 PM CDT | Special Weather Statement | ILX | McLean | 36 min |
| Apr 20, 6:24 PM CDT | Special Weather Statement | ILX | Christian, Moultrie | 36 min |
| Apr 20, 6:35 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 40 min |
| Apr 20, 6:53 PM CDT | Special Weather Statement | ILX | Champaign | 37 min |
Nearby
Flash Flood Warnings in Illinois, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.